Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 21, 2007, 8:22 PM MDT for Arthur County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 8:22 PM MDT (02:22 UTC)
- Expired
- May 21, 2007, 8:45 PM MDT
- In force
- 23 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Arthur County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 220223 SVRLBF NEC005-220245- /O.NEW.KLBF.SV.W.0151.070522T0222Z-070522T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 822 PM MDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF ARTHUR... * UNTIL 845 PM MDT * AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF ARTHUR...AND MOVING NORTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARTHUR AND 9 MILES SOUTHWEST OF THREE MILE LAKE BY 845 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4140 10163 4140 10141 4171 10154 4164 10181 $$ JMC
1 follow-up statement
000 WWUS53 KLBF 220236 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 936 PM CDT MON MAY 21 2007 NEC005-220245- /O.CON.KLBF.SV.W.0151.000000T0000Z-070522T0245Z/ ARTHUR NE- 836 PM MDT MON MAY 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR EASTERN ARTHUR COUNTY... AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HIGHWAY 92 MILE MARKER 170...OR ABOUT 7 MILES SOUTHEAST OF ARTHUR...MOVING NORTHWEST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ARTHUR...6 MILES SOUTHEAST OF HIGHWAY 61 MILE MARKER 130 AND 9 MILES SOUTHWEST OF THREE MILE LAKE BY 845 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4140 10163 4140 10141 4171 10154 4164 10181 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:24 PM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 21, 2:24 PM MDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT MON MAY 21 2007 .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY)... CURRENT UPPER CIRCULATION IN SERN CO WILL CONTINUE TO LIFT NORTHEAST INTO A MODERATELY UNSTABLE ENVIRONMENT IN SWRN NEBR WITH SB CAPES 1500 TO 2500 J/KG. SWRN NEBR WILL INITIALLY BE AT RISK FOR AT LEAST ISOLATED SEVERE STORMS LATE THIS AFTN EARLY EVENING...FOLLOWED BY PNHDLE NWRN FORECAST AREA THIS EVENING. NAM WOULD HAVE THE BEST HANDLE ON CONVECTIVE DEVELOPMENT WITH STORMS DEVELOPING AND MOVING INTO SWRN ZONES AND SPREADING NORTHEAST DURING EVENING. SECOND AREA IN FAIR AGREEMENT WITH STRONG CONVECTIVE DEVELOPMENT IN EXTREME NERN CO. GFS WOULD SPREAD NORTHEAST OVERNIGHT. TOOK APPROACH OF LIKELY POPS THIS EVENING FROM NEAR BIG SPRINGS TO VALENTINE SOUTHEAST TO NEAR BURWELL. MOST STORMS WILL BE MULTICELLULAR WITH BRIEF LARGE HAIL WIND GUST THREAT. DEEP LAYER SHEAR STILL LACKING WITH ONLY 15-20 KTS. 18Z SPECIAL UPPER AIR SOUNDING INDICATES PRECIPITABLE WATER REMAINS AT 0.97 INCHES WHICH IS 150 PERCENT OF NORMAL. STORM ARE LIKELY TO BE MOISTURE LADEN AND COULD CONTAIN BRIEF HEAVY RAIN WITH STORM MOTION FROM 220 DEGREES AT 17KTS. WITH DIMINISHING ACTIVITY LATER TONIGHT...ADVANCING COLD FRONT SHOULD BE NEAR HIGHWAY 183 BY 18Z. FOR AFTERNOON...ANY SEVERE THREAT WILL BE EAST OF THIS LINE. NAM AND GFS HAVE BOTH SHUNTED HEAVIER CONVECTION TO OUR SOUTHEASTERN THIRD. COOLER TEMPS IN THE MID 60S NW HALF WITH LOWER 70S STILL POSSIBLE SOUTHEAST. RAIN CHANCES ARE STILL GOOD...ALTHOUGH NAM AND GFS INDICATING LOWER POPS ACROSS THE WEST AND HAVE FOLLOWED WITH 40 POPS TUESDAY AFTN AND SLIGHT CHANCE EVENING. ON WEDNESDAY...COOLER 60S FOR HIGHS. STILL A SLIGHT OF SHOWERS BENEATH UPPER CIRCULATING LOW AND COOL AIR ALOFT. A CHILLY NIGHT FCST WEDNESDAY NIGHT WITH LOWS UPPER 30S TO LOWER 40S. COOLEST MET GUIDANCE GIVES 34 DEGREES FOR ALLIANCE. LATER FORECASTS WILL DETERMINE AMOUNTS OF DRY AIR AND CLEAR SKIES IF PATCHY FROST IS POSSIBLE IN THE WEST. A RETURN SOUTHERLY FLOW THURSDAY WITH HIGHS RETURNING TO LOWER 70S WEST WITH UPPER 60S HOLDING ON IN THE EAST. .LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)... ALL MEDIUM RANGE MODELS INDICATE SHORT WAVE TROUGHS IN NW FLOW UPSTREAM IN ALBERTA WILL DROP INTO THE NRN AND CENTRAL PLAINS FRIDAY AND SATURDAY WITH TOUGHING OCCURRING ALONG THE WEST COAST SUNDAY INTO MEMORIAL DAY. THIS WILL LEAD TO A COOL AND UNSETTLED MEMORIAL DAY WEEKEND. TEMPERATURES WILL MAINLY RANGE IN THE UPPER 60S TO LOWER 70S FRIDAY THROUGH SATURDAY WHICH WOULD BE ABOUT 5 DEGREES BELOW NORMAL. FOR MEMORIAL DAY...AMPLIFIES SWRLY FLOW ALOFT SHOULD BRING TEMPS UP TO NEAR NORMAL IN THE MID 70S. && .AVIATION... LARGE UPPER LOW SPINNING ACROSS N.ROCKIES HAS ALLOWED SOUTHERLY FLOW TO BRING IN SUFFICIENT MOISTURE FOR THUNDERSTORM PRODUCTION AS WELL AS STRATUS AND FOG CONDITIONS OVER THE NEXT 24 HOURS. STRONG TO SEVERE STORMS WILL MOST LIKELY MOVE OVER MUCH OF 264 AND 274 TWEB ROUTES THROUGH THE LATE EVENING HOURS...AND POSSIBLY OVER PORTIONS OF THE 098 ROUTE WEST OF VTN. VFR CONDITIONS SHOULD PREVAIL BUT VSBYS BELOW 3 MILES COULD BE POSSIBLE IN THE STRONGEST STORMS...WINDS AND LARGE HAIL WILL ALSO BE HAZARDS TO LIGHT AIRCRAFT. AS THE STORMS DIE DOWN...STRATUS IS EXPECTED TO PULL NORTHWARD ACROSS MUCH OF THE CWA WITH MVFR TO IFR CONDITIONS BECOMING MORE WIDESPREAD AROUND SUNRISE. A COLD FRONT MOVING EASTWARD ACROSS THE AREA WILL CONTINUE TO BE FOCUS FOR CONVECTION...BUT ON THE BACKSIDE SHOULD HELP LIFT CEILINGS BACK TO VFR CONDITIONS...AHEAD MVFR IS MOST LIKELY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/13
Hazardous weather outlook, May 21, 2:27 PM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT MON MAY 21 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-221200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CDT MON MAY 21 2007 /227 PM MDT MON MAY 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. MODERATELY UNSTABLE CONDITIONS ARE IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WHICH SHOULD LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE EVENING AND OVERNIGHT HOURS. SEVERE WEATHER COULD BE POSSIBLE OVER MUCH OF THE AREA...HOWEVER THE AREA MOST LIKELY TO SEE LARGE HAIL AND DAMAGING WINDS GUSTS LOOKS TO BE SOUTH AND WEST OF A BROKEN BOW TO MERRIMAN LINE. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT MOVING THRUOGH THE AREA WILL SERVE AS A FOCUSING POINT FOR SEVERE WEATHER ON TUESDAY. AHEAD OF THE FRONT...EAST OF AN IMPERIAL TO VALENTINE LINE...UNSTABLE CONDITIONS WILL REMAIN ALONG WITH THE THREAT OF SEVERE THUNDERSTORM DEVELOPMENT. BEHIND THE FRONT...OR WEST OF THE LINE...MORE STABLE CONDITIONS ARE EXPECTED AND MAINLY SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED. THE STABLE CONDIITONS WILL SPREAD THROUGH OVER THE OUTLOOK AREA WEDNESDAY INTO THURSDAY AND QUIET WEATHER IS EXPECTED. HOWEVER ANOTHER STRONG SYSTEM WILL APPROACH THE AREA FOR THE END OF THE WEEK AND COULD LEAD TO THUNDERSTORM DEVELOPMENT BEGINNING THURSDAY NIGHT AND LASTING INTO THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:18 PM MDT | Tornado Warning | LBF | Keith | 42 min |
| May 21, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 47 min |
| May 21, 9:16 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 44 min |
| May 22, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.